Alert archive / South Carolina / Wind Advisories in 2006
Wind Advisory 1, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Jan 14, 2006, 10:43 AM EST for Bladen County, Columbus County, Robeson County, North Carolina; 6 counties in South Carolina. It took effect at Jan 14, 2006, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 10:43 AM EST (15:43 UTC)
- In effect from
- Jan 14, 2006, 12:00 PM EST
- Expired
- Jan 14, 2006, 6:58 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 141543 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1043 AM EST SAT JAN 14 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-142345- /O.NEW.KILM.WI.Y.0001.060114T1700Z-060115T0200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 1043 AM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 9 PM EST THIS EVENING. SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED THIS AFTERNOON. THESE WESTERLY WINDS WILL VEER TO THE NORTHWEST LATER THIS AFTERNOON AND EVENING...BEFORE SUBSIDING TO 10 TO 20 MPH WITH HIGHER GUSTS BY MIDNIGHT TONIGHT. THE WINDS ARE A RESULT OF THE COMBINED EFFECTS OF COLD...DRY AIR BEING USHERED IN...AND AN UPPER LEVEL SYSTEM AND ITS ACCOMPANYING SURFACE TROUGH OF LOW PRESSURE MOVING THROUGH THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR LOOSE AND LIGHT OBJECTS MAY NEED TO BE SECURED. $$ HOEHLER
2 follow-up statements
000 WWUS72 KILM 142009 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 309 PM EST SAT JAN 14 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-150200- /O.CON.KILM.WI.Y.0001.000000T0000Z-060115T0200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 309 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... REPORTS OF SUSTAINED WESTERLY WINDS AT 20 TO 25 MPH...WITH GUSTS NEAR 35 MPH HAVE BEEN COMMON THIS AFTERNOON ACROSS THE ADVISORY AREA. WINDS WILL VEER TO THE NORTHWEST AND FURTHER INCREASE TO 25 TO 35 MPH WITH FEW GUSTS AROUND 40 MPH LATE THIS AFTERNOON AND EARLY EVENING. WINDS WILL FINALLY SUBSIDE TO 10 TO 20 MPH WITH A FEW HIGHER GUSTS BY MIDNIGHT...AND CONTINUE THE REMAINDER OF THE NIGHT. THESE WINDS ARE A RESULT OF THE COMBINED EFFECTS OF COLD...DRY AIR BEING USHERED IN...AND AN UPPER LEVEL SYSTEM AND ITS ACCOMPANYING SURFACE TROUGH OF LOW PRESSURE MOVING THROUGH THE AREA LATE THIS AFTERNOON AND EARLY EVENING...AND WELL OFFSHORE AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR LOOSE AND LIGHT OBJECTS MAY NEED TO BE SECURED. $$ HOEHLER
000 WWUS72 KILM 142358 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 658 PM EST SAT JAN 14 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-150100- /O.CAN.KILM.WI.Y.0001.000000T0000Z-060115T0200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 658 PM EST SAT JAN 14 2006 ...WIND ADVISORY IS CANCELLED... FOR THE REMAINDER OF TONIGHT...NORTHWEST WINDS OF 10 TO 20 MPH WILL GUST TO AROUND 30 MPH. THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. $$ RJD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Jan 14, 10:13 AM EST, 30 minutes earlier.
Area forecast discussion, Jan 14, 10:13 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1013 AM EST SAT JAN 14 2006 .SHORT TERM (THIS AFTERNOON AND TONIGHT) UPPER TROF AXIS TO SWING THRU LATER THIS AFTERNOON AND EARLY EVENING. UVVS FROM THE VORT ASSOCIATED WITH THE TROF TO AID IN CLOUD FORMATION AND SHOWERS...WITH DECENT LAPSE RATES AIDING THE INSTABILITY. WILL CONTINUE WITH LOW CHANCE FOR LIQUID PCPN DUE TO THE LIMITED AVBL MOISTURE. ALTHO LIKE PREVIOUS AFD STATED...MIXING WITH SNOW WELL INLAND WITHIN THE CWA IS NOT OUT OF THE QUESTION... BUT NOT ENUF TO PLACE IN THE FCST. TEMPS LOOK IN THE BALLPARK WITH ONLY POSSIBLE TWEAKS DOWNWARD NEEDED DUE TO THE INTENSE COLD AIR ADVECTION...IF YOU KNOW WHAT I MEAN. WILL ISSUE A NPW FOR WIND ADVISORY... SFC WINDS ALREADY INCREASING INLAND...WITH GUSTS OVER 30 MPH WEST OF THE ILM CWA AT THE MOMENT. WILL BOOST SUSTAINED WINDS AND GUSTS UPWARD. THESE NEW NUMBERS WILL BE CLOSE TO WIND ADVISORY THRESHOLDS FOR LATER THIS AFTERNOON AND EARLY EVENING. THE WINDS ARE IN RESPONSE TO AN ALREADY TIGHT SFC PG ACROSS THE AREA...AND COMBINED WITH THE UPPER TROF AXIS SWINGING OFF THE COAST ALONG WITH THE SFC TROF OR SECONDARY COLD FRONT PUSHING THROUGH...IF YOU KNOW WHAT I MEAN. && .AVIATION... UPPER TROUGH TO WEST WILL SWING THROUGH FLO MID TO LATE MORNING THEN THE COASTAL TERMINALS EARLY TO MID AFTERNOON. VFR EXPECTED WITH CEILINGS OF 4K-5K DEVELOPING BY MID TO LATE MORNING AND DISSIPATING AFTER SUNSET. ONLY AN ISOLATED SHOWER POSSIBLE. WINDS WEST SOUTHWEST TO WEST GUSTING TO 20 TO 25 KNOTS...BECOMING WEST TO WEST NORTHWEST GUSTING TO 25-30 KNOTS AND POSSIBLY HIGHER BY AFTERNOON. AFTER SUNSET...WINDS WILL BACK AND SUBSIDE SOMEWHAT...BUT STILL GUSTY AS SKIES CLEAR. && .MARINE... A VERY TIGHT SURFACE PRESSURE GRADIENT AND STRONG COLD AIR ADVECTION WILL RESULT IN CONTINUED GALE FORCE CONDITIONS THROUGH TONIGHT. ONCE THE UPPER LEVEL TROUGH AXIS SHIFTS OFFSHORE...LOW LEVELS WINDS WILL INCREASE TO AROUND 45 KT LATE THIS AFTERNOON INTO TONIGHT. THESE WINDS WILL LIKELY MIX DOWN IN GUSTS DUE TO THE STRONG COLD AIR ADVECTION OVER THE RELATIVELY WARMER COASTAL WATERS. THERE MAY BE EVEN A FEW GUSTS TO STORM FORCE. FOR THE UPDATE...WILL INDICATE WINDS INCREASING TO 25 TO 30 KT THIS AFTERNOON AND SHIFTING MORE NORTHWEST ONCE THE SECONDARY COLD FRONT MOVES THROUGH. GUSTS UP TO 40 KT THIS AFTERNOON AND 40-45 KT TONIGHT WILL REMAIN IN THE FORECAST. SEAS ARE CURRENTLY 10 FT AT FRYING PAN SHOALS BUOY AND 6 FT AT ONSLOW BAY BUOY...SO WILL INCREASE FORECAST SEAS THROUGH TONIGHT AS WELL. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...WIND ADVISORY NCZ087-096-097-099>101. SC...WIND ADVISORY SCZ017-023-024-032>034-039-046. MARINE...GALE WARNING AMZ250-252-254-256 THROUGH SUNDAY MORNING. && SHORT TERM...HOEHLER AVIATION...ROSS MARINE...QUAGLIARIELLO
Hazardous weather outlook, Jan 14, 5:26 AM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 526 AM EST SAT JAN 14 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-151030- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 526 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-151030- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 526 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THOUGHT EARLY SUNDAY FOR WEST TO NORTHWEST WINDS WHICH WILL GUST AS HIGH AS 40 KNOTS TODAY AND AS HIGH AS 45 KNOTS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 12:08 AM EST | Severe Thunderstorm Warning | ILM | Columbus | 37 min |
| Jan 14, 12:26 AM EST | Severe Thunderstorm Warning | ILM | Bladen | 34 min |
| Jan 13, 11:42 PM EST | Severe Thunderstorm Warning | ILM | Georgetown | 38 min |
| Jan 13, 11:47 PM EST | Severe Thunderstorm Warning | ILM | Horry | 43 min |
| Jan 13, 11:56 PM EST | Special Marine Warning | ILM | 2 hr | |
| Jan 14, 1:09 AM EST | Special Marine Warning | ILM | 66 min | |
| Jan 14, 2:05 AM EST | Special Marine Warning | ILM | 85 min |
Nearby
Wind Advisories in South Carolina, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.